Alert archive / Nevada / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 4, 2013, 12:38 PM PDT for Douglas County, Nevada; Alpine County, California. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2013, 12:38 PM PDT (19:38 UTC)
- Expired
- Jul 4, 2013, 1:15 PM PDT
- In force
- 37 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
Counties Alpine County, CA, Douglas County, NV
The radar
The Reno radar (KRGX), 94 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 12:52 PM PDT | HAIL 1 | 4 S Gardnerville, NV | TRAINED STORM SPOTTER REPORTED 1 INCH HAIL AND VERY HEAVY RAINFALL. |
| Jul 4, 12:55 PM PDT | HAIL 1 | 3 S Gardnerville, NV | TRAINED WEATHER SPOTTER REPORTED HEAVY RAIN AND 1 INCH HAIL. |
| Jul 4, 12:57 PM PDT | HAIL 0.88 | 5 S Gardnerville, NV | TRAINED WEATHER SPOTTER REPORTED NICKEL SIZED HAIL ALONG WITH HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 2124 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WUUS55 KREV 041938 SVRREV CAC003-NVC005-042015- /O.NEW.KREV.SV.W.0016.130704T1938Z-130704T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 1238 PM PDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ALPINE COUNTY IN CENTRAL CALIFORNIA... CENTRAL DOUGLAS COUNTY IN WESTERN NEVADA... THIS INCLUDES THE CITY OF GARDNERVILLE... * UNTIL 115 PM PDT * AT 1234 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF WOODFORDS...OR 8 MILES SOUTHWEST OF GARDNERVILLE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS AFFECTED INCLUDE...GARDNERVILLE AND WOODFORDS. THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF HIGH WINDS. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES TO BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS. LAT...LON 3905 11956 3885 11944 3877 11982 3888 11988 TIME...MOT...LOC 1938Z 245DEG 16KT 3884 11978 $$ CS
2 follow-up statements
577 WWUS55 KREV 041953 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1253 PM PDT THU JUL 4 2013 CAC003-042003- /O.CAN.KREV.SV.W.0016.000000T0000Z-130704T2015Z/ ALPINE CA- 1253 PM PDT THU JUL 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ALPINE COUNTY IS CANCELLED... THE STORM HAS MOVE OUT OF THE COUNTY. LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969 TIME...MOT...LOC 1953Z 245DEG 16KT 3887 11970 $$ NVC005-042015- /O.CON.KREV.SV.W.0016.000000T0000Z-130704T2015Z/ DOUGLAS NV- 1253 PM PDT THU JUL 4 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM PDT FOR CENTRAL DOUGLAS COUNTY... AT 1251 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GARDNERVILLE RANCH...OR 5 MILES SOUTH OF GARDNERVILLE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS AFFECTED INCLUDE...MINDEN...GARDNERVILLE...GARDNERVILLE RANCH...HIGHWAY 395 SOUTHEAST OF MINDEN. THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF HIGH WINDS. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS. LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969 TIME...MOT...LOC 1953Z 245DEG 16KT 3887 11970 $$ CS
149 WWUS55 KREV 042007 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 107 PM PDT THU JUL 4 2013 NVC005-042016- /O.EXP.KREV.SV.W.0016.000000T0000Z-130704T2015Z/ DOUGLAS NV- 107 PM PDT THU JUL 4 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DOUGLAS COUNTY WILL EXPIRE AT 115 PM PDT... THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 115 PM MAINLY EAST OF HIGHWAY 395...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. WE HAVE RECEIVED NUMEROUS REPORTS OF NICKEL TO QUARTER SIZE HAIL WITH THIS STORM EARLIER IN THE GARDNERVILLE AREA. IF YOU HAVE PICTURES OF THE HAIL, PLEASE POST THEM TO OUR FACEBOOK PAGE. LAT...LON 3890 11983 3905 11956 3885 11944 3880 11969 TIME...MOT...LOC 2006Z 245DEG 16KT 3889 11963 $$ CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:01 AM PDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 3:01 AM PDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 301 AM PDT THU JUL 4 2013 CORRECTED WORD WRAP IN LONG TERM DISCUSSION .SYNOPSIS... LOW PRESSURE MOVING ACROSS THE NORTHWEST US COMBINED WITH ABUNDANT MOISTURE WILL PRODUCE THUNDERSTORMS WITH LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING TODAY. ACTIVITY WILL DIMINISH DURING THE EVENING. THUNDERSTORM CHANCES WILL DECREASE FRIDAY AND THROUGH THE REMAINDER OF THE WEEKEND, AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. && .SHORT TERM... IMPRESSIVE CLUSTER OF THUNDERSTORMS WHICH PRODUCED WELL OVER 1000 LIGHTNING STRIKES OVER CENTRAL WASHOE AND WESTERN PERSHING COUNTY YESTERDAY EVENING HAS FINALLY WOUND DOWN, WITH THE RESIDUAL MESOSCALE CONVECTIVE VORTEX MOVING ACROSS SOUTHERN HUMBOLDT COUNTY. THE SUBSIDENCE IN THE WAKE OF THIS QUICKLY DEPARTING VORTEX WILL CONTINUE THROUGH THE EARLY MORNING BUT THE AIR MASS WILL BE ABLE TO RELOAD EARLIER IN THE DAY WITH THE FIRST CELLS POSSIBLY FIRING UP BEFORE NOON NEAR THE SIERRA. WITH THE TROUGH REACHING THE WEST COAST THIS AFTERNOON, SOUTHWEST FLOW WILL INCREASE, RESULTING IN FASTER CELL MOTIONS COMPARED TO YESTERDAY. HOWEVER, WITH PLENTY OF MOISTURE AND INSTABILITY IN PLACE, THE POTENTIAL FOR STRONG OR LOCALLY SEVERE STORMS WILL INCREASE WITH SIGNIFICANT UPDRAFTS PRODUCING HAIL AND CONVECTIVE WIND GUSTS. HEAVY RAINFALL WILL STILL REMAIN A CONCERN AS LOW LEVEL CONVERGENCE INCREASES, ESPECIALLY IN AREAS WHERE CELLS COULD REDEVELOP AND MOVE ACROSS THE SAME AREA FOR AN HOUR OR TWO WITH LITTLE VARIATION IN WIND DIRECTION ALOFT. OUTFLOW BOUNDARY INTERACTIONS WILL TRIGGER ADDITIONAL STORM DEVELOPMENT DURING THE EARLIER STAGES OF THE EVENT, WITH A PROBABLE EVOLUTION INTO A MORE ORGANIZED THUNDERSTORM CLUSTER WITH A LARGER GUST FRONT PUSHING EAST ACROSS THE WEST CENTRAL NV BASIN LATER IN THE AFTERNOON. THE LOSS OF UPPER LEVEL FORCING AND DAYTIME HEATING WILL LEAD TO A QUICKER WEAKENING TREND OF THUNDERSTORMS THIS EVENING ESPECIALLY WEST OF HIGHWAY 95, WITH ONLY A FEW LINGERING CELLS MAINLY EAST OF HIGHWAY 95 AFTER SUNSET. SYNOPTIC WINDS WITH THE TROUGH PASSAGE ARE NOT VERY STRONG, MAINLY 10-15 MPH BUT THEY SHOULD GRADUALLY DECREASE NEAR OR SHORTLY AFTER 10 PM AROUND THE RENO-CARSON CITY VICINITY. IN THE TAHOE BASIN, WINDS SHOULD DIMINISH TO LESS THAN 10 MPH BY 8 PM. THIS WIND OUTLOOK WOULD ASSUME THAT ROGUE THUNDERSTORMS DID NOT PERSIST LONGER THAN EXPECTED NEAR THESE AREAS. FOR FRIDAY, WEAK BAGGY TROUGH REMAINS NEAR THE WEST COAST WITH SOUTHWEST FLOW CONTINUING ACROSS THE SIERRA. AFTER THE THUNDERSTORM ACTIVITY OF TODAY, RESIDUAL LOW LEVEL MOISTURE WILL PROBABLY LEAD TO SOME AFTERNOON CUMULUS DEVELOPMENT OVER MOST OF THE REGION. INSTABILITY IS NOT AS IMPRESSIVE AND UPPER LEVEL LAPSE RATES WITH DRIER AIR ALOFT WILL LIMIT THUNDERSTORM POTENTIAL, BUT A FEW CELLS COULD STILL FORM NEAR SOME OF THE TYPICAL CONVERGENCE ZONES SUCH AS NORTHERN LASSEN-NORTHWEST WASHOE, AND ALSO FROM WEST CENTRAL NV SOUTH TO MINERAL-MONO COUNTIES. ANY STORMS THAT DEVELOP WILL MORE LIKELY BE PULSE TYPE WITH BRIEF HEAVY RAIN AND POSSIBLE SMALL HAIL BUT NOT AS INTENSE OR PERSISTENT COMPARED TO TODAY. A MODERATE ZEPHYR TYPE BREEZE IS EXPECTED ACROSS MUCH OF WESTERN NV DURING THE AFTERNOON AND EVENING WITH GUSTS NEAR 30 MPH. BY SATURDAY, DRYING TREND WILL CONTINUE WITH THE THREAT OF ISOLATED THUNDER PUSHING FARTHER EAST, MAINLY EAST OF HIGHWAY 95. THE LATE DAY ZEPHYR BREEZE IN WESTERN NV IS LIKELY TO BE A LITTLE WEAKER COMPARED TO FRIDAY. TRIPLE DIGIT TEMPERATURES WILL BE SPARSE TODAY, MAINLY LIMITED TO THE WARMER VALLEYS OF WEST CENTRAL NV. FOR THE REMAINDER OF THE HOLIDAY WEEKEND, HIGHS WILL GENERALLY RANGE FROM THE MID TO UPPER 90S IN WESTERN NV AND LOWER TO MID 80S IN THE SIERRA VALLEYS. THE LARGER CONTRAST FROM THE RECENT HEAT WAVE WILL BE FELT AT NIGHT, AS EVENINGS COOL OFF QUICKER AND MIN TEMPS DROP CLOSER TO MORE TYPICAL VALUES OF UPPER 50S TO MID 60S IN LOWER ELEVATIONS, AND 40S IN THE SIERRA VALLEYS. MJD .LONG TERM...SUNDAY THROUGH WEDNESDAY... THE LONG TERM FORECAST REMAINS ON TRACK WITH HIGH PRESSURE OVER THE GREAT BASIN THROUGH MIDWEEK. WEAK INSTABILITY LINGERS OVER CENTRAL NEVADA MONDAY, ENOUGH THAT AN ISOLATED STORM CAN NOT BE RULED OUT FOR THE MONO/MINERAL CONVERGENCE ZONE AND ACROSS FAR EASTERN CHURCHILL AND PERSHING COUNTIES. ON TUE-WED THE RIDGE DEVELOPS SLIGHTLY WITH A NEW AXIS OVER THE GREAT BASIN. THIS SHOULD PROVIDE A DRY STABLE SOUTHWEST FLOW ACROSS THE SIERRA AND WESTERN NV WITH A WEAK ZEPHYR FOR THE SIERRA FRONT EACH AFTERNOON. ALSO EXPECT SLIGHTLY WARMER TEMPERATURES TUE-WED WITH HIGHS FOR THE WARMER LOCATIONS IN THE WESTERN NEVADA DESERT EXCEEDING 100 DEGREES. WEDNESDAY A WEAK LOW-PRESSURE SYSTEM APPROACHES THE CALIFORNIA COAST. THIS COULD TURN THE MID-LEVEL FLOW MORE SOUTHERLY AND POSSIBLY BRING AN INCREASE OF WIND AND INSTABILITY BY THE END OF THE WEEK. JCM && .AVIATION... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING MAINLY OVER THE SIERRA. BY 1300 THE THREAT FOR SCATTERED THUNDERSTORMS SPREADS FROM THE SIERRA TO NORTHEAST CALIFORNIA AND ALL OF WESTERN NEVADA. SOME STORMS WILL PRODUCE STRONG ERRATIC OUTFLOW GUSTS AS WELL AS HAIL AND HEAVY RAIN. GUSTY WINDS COULD CREATE REDUCTIONS TO VSBY OVER THE BASIN AND RANGE DUE TO BLOWING DUST. LOCALLY HEAVY RAIN WILL RESULT IN LOWERED CIGS AND VSBYS WITH IFR VSBYS POSSIBLE. CONVECTIVE TURBULENCE AND LIGHTNING WILL ALSO BE A DANGER TO AIRCRAFT NEAR THUNDERSTORMS TODAY. JCM && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Hazardous weather outlook, Jul 4, 6:11 AM PDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 611 AM PDT THU JUL 4 2013 CAZ070>073-NVZ001>005-050500- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 611 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE MOVING ACROSS THE PACIFIC NORTHWEST COMBINED WITH ABUNDANT MOISTURE AND INSTABILITY WILL PRODUCE THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREAT WITH THESE FASTER MOVING THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN, STRONG GUSTY WINDS, HAIL AND FREQUENT LIGHTNING. THE GUSTY OUTFLOW WINDS COULD PRODUCE BLOWING DUST ACROSS THE BASIN AND RANGE OF WESTERN NEVADA. THUNDERSTORM ACTIVITY WILL DIMINISH DURING THE EVENING. ABOVE AVERAGE TEMPERATURES WILL CONTINUE TODAY...BUT BE COOLER THAN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES WILL CONTINUE TO COOL A BIT FOR FRIDAY AND SATURDAY BUT STILL REMAIN A LITTLE ABOVE AVERAGE. THUNDERSTORMS CHANCES WILL DECREASE BY FRIDAY THROUGH THE REMINDER OF THE WEEKEND AND BE LIMITED MAINLY TO WEST CENTRAL NEVADA AND MONO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 4, 8:49 AM PDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
849 AM PDT THU JUL 4 2013
CAZ071-072-041745-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
849 AM PDT THU JUL 4 2013
...THUNDERSTORMS APPROACHING LASSEN AND PLUMAS COUNTIES...
AT 845 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER THE NORTHERN SACRAMENTO VALLEY...MOVING NORTHEAST
AT 15 TO 20 MPH. THESE STORMS WILL MOVE INTO LASSEN AND PLUMAS
COUNTIES BY 930 AM.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND GUSTY WINDS
TO 40 MPH...WILL OCCUR WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...BIEBER...DOYLE...SUSANVILLE...EAGLE
LAKE...FREDONYER PASS...HERLONG AND HONEY LAKE.
IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM.
STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS.
&&
LAT...LON 4117 12135 4120 12008 3943 12004 3945 12042
3960 12047 3967 12059 4113 12136
TIME...MOT...LOC 1545Z 223DEG 27KT 4025 12153
BRONGSpecial weather statement, Jul 4, 12:23 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1223 PM PDT THU JUL 4 2013 CAZ072-NVZ002-003-041945- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 1223 PM PDT THU JUL 4 2013 ...STRONG THUNDERSTORM DEVELOPING NEAR FREEL PEAK... AT 1221 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WOODFORDS...OR 10 MILES NORTHWEST OF MARKLEEVILLE...AND MOVING NORTHEAST AT 15 MPH. THIS STORM WILL IMPACT AREAS BETWEEN MINDEN AND MARKLEEVILLE THROUGH 1 PM PDT. OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 45 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...GARDNERVILLE...GARDNERVILLE RANCH... MINDEN...HOPE VALLEY...INDIAN CREEK RESERVOIR AND PAYNESVILLE. HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE. TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR THUNDERSTORMS. && LAT...LON 3902 11966 3882 11954 3870 11992 3887 12002 TIME...MOT...LOC 1922Z 245DEG 14KT 3882 11987 CS
Special weather statement, Jul 4, 12:33 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1233 PM PDT THU JUL 4 2013
NVZ005-042015-
NORTHERN WASHOE COUNTY-
1233 PM PDT THU JUL 4 2013
...STRONG STORMS NEAR HIGH ROCK CANYON WILDERNESS...
AT 1230 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 32 MILES EAST OF EAGLEVILLE...OR 33
MILES EAST OF CEDARVILLE...AND MOVING NORTHEAST AT 20 MPH. THIS
STORM WILL IMPACT AREAS BETWEEN CATNIP AND MAHOGANY MOUNTAINS
THROUGH 1 PM PDT.
FREQUENT DEADLY LIGHTNING...MODERATE RAIN...NICKEL SIZE HAIL...AND
STRONG GUSTY WINDS TO 55 MPH...WILL OCCUR WITH THIS STORM. AREAS OF
BLOWING DUST ARE ALSO LIKELY.
* LOCATIONS AFFECTED INCLUDE...BADGER MOUNTAIN.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.
&&
LAT...LON 4169 11933 4167 11931 4145 11931 4134 11956
4149 11969
TIME...MOT...LOC 1933Z 237DEG 16KT 4147 11952
CSThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:22 PM PDT | Special Weather Statement | REV | 38 min | |
| Jul 3, 5:59 PM PDT | Special Weather Statement | REV | 31 min | |
| Jul 3, 6:33 PM PDT | Flash Flood Warning | REV | Lyon | 3 hr |
| Jul 3, 6:43 PM PDT | Special Weather Statement | REV | Washoe | 62 min |
| Jul 3, 7:15 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 45 min |
| Jul 3, 7:36 PM PDT | Special Weather Statement | REV | Storey | 24 min |
| Jul 3, 7:59 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 3, 8:34 PM PDT | Special Weather Statement | REV | Pershing | 56 min |
| Jul 4, 12:23 PM PDT | Special Weather Statement | REV | Douglas | 22 min |
| Jul 4, 12:33 PM PDT | Special Weather Statement | REV | 42 min | |
| Jul 4, 1:15 PM PDT | Special Weather Statement | REV | Mineral | 60 min |
| Jul 4, 1:37 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon, Mineral | 23 min |
| Jul 4, 1:43 PM PDT | Special Weather Statement | REV | Douglas, Lyon | 47 min |
| Jul 4, 1:52 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 38 min |
| Jul 4, 1:59 PM PDT | Special Weather Statement | REV | Washoe | 46 min |
| Jul 4, 2:15 PM PDT | Severe Thunderstorm Warning | REV | Lyon, Mineral | 45 min |
| Jul 4, 2:25 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 50 min |
| Jul 4, 2:49 PM PDT | Special Weather Statement | REV | Storey | 56 min |
| Jul 4, 2:50 PM PDT | Severe Thunderstorm Warning | REV | Lyon | 25 min |
| Jul 4, 2:54 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 36 min |
| Jul 4, 3:21 PM PDT | Special Weather Statement | REV | Storey | 54 min |
| Jul 4, 3:24 PM PDT | Special Weather Statement | REV | Mineral | 66 min |
| Jul 4, 3:24 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Storey, Washoe | 51 min |
| Jul 4, 3:34 PM PDT | Special Weather Statement | REV | Washoe | 41 min |
| Jul 4, 3:36 PM PDT | Severe Thunderstorm Warning | REV | Mineral | 24 min |
| Jul 4, 3:49 PM PDT | Special Weather Statement | REV | Lyon | 41 min |
| Jul 4, 4:02 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 4, 4:09 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Lyon, Washoe | 51 min |
| Jul 4, 4:21 PM PDT | Blowing Dust Advisory | REV | Churchill, Lyon, Pershing, Washoe | 3 hr |
| Jul 4, 4:39 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 51 min |
| Jul 3, 5:47 PM PDT | Flash Flood Warning | REV | El Dorado, Placer | 3 hr |
| Jul 3, 6:22 PM PDT | Special Weather Statement | REV | Plumas | 53 min |
| Jul 3, 6:35 PM PDT | Severe Thunderstorm Warning | REV | Sierra | 40 min |
| Jul 3, 7:37 PM PDT | Special Weather Statement | REV | Sierra | 38 min |
| Jul 3, 7:46 PM PDT | Flash Flood Warning | REV | Plumas, Sierra | 3 hr |
| Jul 4, 8:49 AM PDT | Special Weather Statement | REV | Lassen | 116 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2013Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.